Alert archive / California / Wind Advisories in 2018
Wind Advisory 11, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 26, 2018, 12:05 PM PDT for 4 counties in California. It took effect at Mar 26, 2018, 8:00 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2018, 12:05 PM PDT (19:05 UTC)
- In effect from
- Mar 26, 2018, 8:00 PM PDT
- Expired
- Mar 27, 2018, 1:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061 WWUS76 KSGX 261905 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1205 PM PDT Mon Mar 26 2018 ...WIND ADVISORY FOR THE SAN BERNARDINO MOUNTAINS TONIGHT THROUGH TUESDAY MORNING... ...WIND ADVISORY FOR PORTIONS OF THE INLAND EMPIRE BELOW THE CAJON PASS...THE SANTA ANA MOUNTAINS...AND THE ORANGE COUNTY COASTAL PLAIN TUESDAY MORNING... .Low pressure developing over Arizona tonight into Tuesday morning, coupled with building surface high pressure over northern and central California will drive gusty north to northeast winds along the coastal mountain slopes tonight, and below the Cajon Pass and over parts of Orange County on Tuesday morning. Winds will decrease Tuesday afternoon. CAZ055-270315- /O.NEW.KSGX.WI.Y.0011.180327T0300Z-180327T2000Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear Lake, and Running Springs 1205 PM PDT Mon Mar 26 2018 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM PDT TUESDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 8 PM this evening to 1 PM PDT Tuesday. * Winds...North to northeast 20 to 35 MPH with gusts to 55 to 60 MPH. * Timing...This evening through Tuesday morning. * Location...Mainly along the crests and coastal slopes. * Impacts...Gusty cross winds may create locally hazardous driving conditions. * Outlook...Winds decreasing Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ048-057-552-554-270315- /O.NEW.KSGX.WI.Y.0011.180327T1300Z-180327T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills-Orange County Coastal Areas- Orange County Inland Areas- Including the cities of Riverside, Fontana, Rancho Cucamonga, Corona, Irvine, and Mission Viejo 1205 PM PDT Mon Mar 26 2018 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 1 PM PDT TUESDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 6 AM to 1 PM PDT Tuesday. * Winds...Santa Ana Mts northeast 30 to 40 MPH with gusts 55 to 60 MPH at times. Below the Cajon Pass and the Orange County coastal plain...northeast 20 to 30 MPH with local gusts 45 to 50 MPH at times. * Timing...Early Tuesday morning through midday. * Location...Along and below the coastal mountain slopes, and through and below passes and canyons...extending onto the Orange County coastal plain. * Impacts...Minor tree damage with possible travel impacts due to occasional strong cross winds and debris on roadways. * Outlook...Winds decreasing on Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. watch for falling palm fronds and use extra caution while driving. && $$ 10
3 follow-up statements
339 WWUS76 KSGX 270232 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 732 PM PDT Mon Mar 26 2018 ...WIND ADVISORY FOR THE SAN BERNARDINO MOUNTAINS TONIGHT THROUGH TUESDAY MORNING... ...WIND ADVISORY FOR PORTIONS OF THE INLAND EMPIRE BELOW THE CAJON PASS...THE SANTA ANA MOUNTAINS...AND THE ORANGE COUNTY COASTAL PLAIN TUESDAY MORNING... .North winds of the west side of a deep trough over Arizona coupled with surface high pressure building over Nevada will drive gusty north to northeast winds into Southern California tonight and Tuesday. The strongest winds will surface in the San Bernardino Mountains and Foothills, the Inland Empire below the Cajon Pass, and the Orange County Mountains and Foothills. CAZ055-271300- /O.CON.KSGX.WI.Y.0011.180327T0300Z-180327T2000Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear Lake, and Running Springs 732 PM PDT Mon Mar 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT TUESDAY... * Winds...North to northeast 15 to 30 MPH with gusts to 55 MPH. * Timing...Tonight through Tuesday morning. * Location...Mainly along the crests and southwest facing slopes. * Impacts...Gusty cross winds may create locally hazardous driving conditions. * Outlook...Winds decreasing Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ048-057-552-554-271300- /O.CON.KSGX.WI.Y.0011.180327T1300Z-180327T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills-Orange County Coastal Areas- Orange County Inland Areas- Including the cities of Riverside, Fontana, Rancho Cucamonga, Corona, Irvine, and Mission Viejo 732 PM PDT Mon Mar 26 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM PDT TUESDAY... * Winds...Santa Ana Mts northeast 20 to 30 MPH with gusts to 55 mph. Below the Cajon Pass and the Orange County coastal plain...northeast 15 to 30 MPH with local gusts 45 to 50 MPH at times. * Timing...Tuesday morning through midday. * Location...Mountains and foothills, through and below passes and canyons...extending onto the Orange County coastal plain. * Impacts...Minor tree damage with possible travel impacts due to occasional strong cross winds and debris on roadways. * Outlook...Winds decreasing Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. watch for falling palm fronds and use extra caution while driving. && $$ Moede
878 WWUS76 KSGX 271038 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 338 AM PDT Tue Mar 27 2018 ...GUSTY NORTH WINDS THROUGH THIS MORNING NEAR AND ALONG COASTAL MOUNTAIN SLOPES OF ORANGE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .Surface high pressure over the Great Basin will bring gusty north winds near coastal mountain slopes and below passes and canyons of Orange and southwestern San Bernardino Counties through this morning...subsiding during the afternoon. CAZ055-272000- /O.CON.KSGX.WI.Y.0011.000000T0000Z-180327T2000Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, and Running Springs 338 AM PDT Tue Mar 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON... * Winds...Areas of northeast winds 20 to 30 mph with gusts to 55 mph. * Timing...Strongest winds this morning. * Location...Along coastal mountain slopes. * Impacts...The winds will make driving difficult...especially for motorists with high profile vehicles. Watch for broken tree limbs and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ048-057-552-554-272000- /O.CON.KSGX.WI.Y.0011.180327T1300Z-180327T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills-Orange County Coastal Areas- Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, and Irvine 338 AM PDT Tue Mar 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON... * Winds...Areas of northeast winds 20 to 30 mph with gusts to 45 mph. * Timing...WindS becoming more widespread after sunrise and strengthening through late morning...then subsiding this afternoon. * Location...Near and below coastal mountain slopes and below passes and canyons. * Impacts...The winds will make driving difficult...especially for motorists with high profile vehicles. Watch for broken tree limbs and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. watch for falling palm fronds and use extra caution while driving. && $$ 17
280 WWUS76 KSGX 271953 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1253 PM PDT Tue Mar 27 2018 CAZ055-272100- /O.EXP.KSGX.WI.Y.0011.000000T0000Z-180327T2000Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, and Running Springs 1253 PM PDT Tue Mar 27 2018 ...WIND ADVISORY WILL EXPIRE AT 1 PM PDT THIS AFTERNOON... Gusty northeast winds will continue in some areas into the afternoon but will fall below Advisory strength. See LAXPNSSGX for peak wind gust reports this morning. $$ CAZ048-057-552-554-272100- /O.EXP.KSGX.WI.Y.0011.000000T0000Z-180327T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills-Orange County Coastal Areas- Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, and Irvine 1253 PM PDT Tue Mar 27 2018 ...WIND ADVISORY WILL EXPIRE AT 1 PM PDT THIS AFTERNOON... Gusty northeast winds will continue in some areas into the afternoon but will fall below Advisory strength. See LAXPNSSGX for peak wind gust reports this morning. $$ 10
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 26, 9:18 AM PDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 26, 9:18 AM PDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
918 AM PDT Mon Mar 26 2018
.SYNOPSIS...
An upper level trough will move east today as high pressure
builds off the coast. Offshore flow will develop later this
morning through Tuesday. Dry with gradual warming through the
week, followed by cooler weather next weekend as a weak trough moves
through.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
There were a few patches of clouds along and west of the mountains
this morning, mainly in San Diego County. Elsewhere across the
region it was clear and cool with early morning temperatures
ranging from the 20s in the mountains, to the 30s and 40s across
the valleys, and lower 50s along the coast. The 12Z Miramar sounding
had a very weak inversion near 6300 Ft MSL. Slight cooling was noted
below 800 MBS, with much greater cooling aloft. Weak instability
and moisture remained below 800 MBS, which could keep some cumulus
development yet this morning over San Diego County. The sfc pressure
gradient has turned offshore at about 3 MBS from SW NV to KSAN,
but remained 3 MBS onshore to the lower deserts as we begin to
transition to an offshore pattern.
It will be warmer today under mostly sunny skies, but still below
average. No forecast changes.
From previous discussion...
Patchy low clouds were slowly clearing along and west of the
mountains and a few high clouds were passing over the region this
morning. Surface pressure gradients are trending offshore to the
north but remain moderately onshore to the east. North winds will
develop over San Bernardino County and into parts of the Inland
Empire, Santa Ana Mountains, and Coachella Vally later this
morning as an upper level trough dives south through southeast CA
and AZ. Otherwise expect mostly sunny skies this afternoon but
continued cool conditions.
Offshore pressure gradients strengthen on Tuesday along with
increasing northerly mid-level winds. This will result in gusty
northeast winds through the Cajon Pass/Santa Ana Mountains/south
OC corridor and northern portions of the Coachella Valley. Winds
may reach advisory criteria in the Inland Empire and inland Orange
County for a few hours on Tuesday morning. Winds will weaken in
the afternoon with weak offshore flow continuing into Wednesday
morning.
Upper level ridging will remain along the West Coast through
Friday for gradual warming. By Wednesday, high temps will be 5-10
degrees above normal west of the mountains, and by Friday highs
will be as much as 10-15 degrees above normal across the region.
Marine layer low clouds and fog may return to the coastal areas
by Thursday morning, continuing each night and morning into the
weekend.
A weak trough will move inland over the weekend, bringing some
cooling and more widespread low clouds in the coastal and valley
areas.
&&
.AVIATION...
261500Z...Coasts/Valleys...Mostly scattered low clouds with bases
3000-4000 feet MSL and tops to 4500 feet, will continue through 18Z,
with mostly clear conditions the rest of the period. Light east
winds less than 5 kts will become north to northwest 10-15 knots by
18z. Expect gusts of 20-30 kts this afternoon/early evening which
will affect KONT and KSBD with surface gusts around 25 kts and LLWS
at times.
Mountains/Deserts...Mostly clear skies through the period. Expect
northwest winds gusting 25-35 kts at times over and east of the
mountains producing some areas of LLWS and up/downdrafts, along with
surface gusts up to 30 kts near KPSP and KTRM.
&&
.MARINE...
Northwest winds gusting to 25-30 kt will continue over the coastal
waters through tonight. Winds and waves will be hazardous at times.
A Small Craft Advisory remains in effect for the coastal waters
through 2 AM Tuesday. Although brisk northwest winds are forecast
Tuesday afternoon and evening, no additional marine weather hazards
are forecast Tuesday through Friday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory until 2 AM PDT Tuesday for Coastal Waters
from San Mateo Point to the Mexican Border and out to 30 nm-
Waters from San Mateo point to the Mexican Border Extending
30 to 60 nm out including San Clemente Island.
&&
PUBLIC...10/SS
AVIATION/MARINE...JJTNearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.